The probability of connectivity in a hyperbolic model of complex networks

Research output: Contribution to journalArticle

Authors

Colleges, School and Institutes

External organisations

  • Univ Utrecht

Abstract

We consider a model for complex networks that was introduced by Krioukov et al. (Phys Rev E 82 (2010) 036106). In this model, N points are chosen randomly inside a disk on the hyperbolic plane according to a distorted version of the uniform distribution and any two of them are joined by an edge if they are within a certain hyperbolic distance. This model exhibits a power-law degree sequence, small distances and high clustering. The model is controlled by two parameters α and ν where, roughly speaking, α controls the exponent of the power-law and ν controls the average degree.

In this paper we focus on the probability that the graph is connected. We show the following results. For inline image and ν arbitrary, the graph is disconnected with high probability. For inline image and ν arbitrary, the graph is connected with high probability. When inline image and ν is fixed then the probability of being connected tends to a constant inline image that depends only on ν, in a continuous manner. Curiously, inline image for inline image while it is strictly increasing, and in particular bounded away from zero and one, for inline image. © 2016 Wiley Periodicals, Inc. Random Struct. Alg., 49, 65–94, 2016

Details

Original languageEnglish
Pages (from-to)65-94
JournalRandom Structures and Algorithms
Volume49
Issue number1
Early online date3 Jun 2016
Publication statusE-pub ahead of print - 3 Jun 2016

Keywords

  • connectivity, hyperbolic random graph